Alert archive / Arkansas / Tornado Warnings in 2000

Tornado Warning 16, NWS Little Rock, AR

February 18, 2000Pulaski County, Arkansas

NWS Little Rock, AR issued this tornado warning at Feb 18, 2000, 12:11 PM CST for Pulaski County, Arkansas. It was in force for 49 min. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 18, 2000, 12:11 PM CST (18:11 UTC)
Expired
Feb 18, 2000, 1:00 PM CST
In force
49 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Pulaski County, AR

The radar

The Little Rock radar (KLZK), 9 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 12:20 PM CSTHail 0.75Little Rock, AR
Feb 18, 12:27 PM CSTHail 1.75Little Rock, AR
Feb 18, 12:30 PM CSTHail 1Little Rock, AR
Feb 18, 12:40 PM CSTTornado F0Wrightsville, ARA weak tornado touched down briefly in the Wrightsville area of Pulaski County. The tornado crossed Arkansas Highway 365 and tore the tops out of a number of pine trees. A few trees were uprooted, with part of a tree falling on a car. Also, some roofs suffere
Feb 18, 12:50 PM CSTTornado F0Scott, ARA weak tornado touched down briefly about 5.2 miles south-southwest of Scott in Pulaski County. The tornado removed a small steeple from a church. Also, a carport and a shed were damaged, and several trees and power lines were blown down. The tornado dissipat

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 11:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 519 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
519 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 181830
TORLIT
ARC119-181900-

BULLETIN - EAS ACTIVATION REQUESTED...RETRANSMISSION....
TORNADO WARNING...RETRANSMISSION FOR ASSOCIATED PRESS
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1211 PM CST FRI FEB 18 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  PULASKI COUNTY IN CENTRAL ARKANSAS

* UNTIL 100 PM CST

* AT 1210 PM CST... DOPPLER WEATHER RADAR INDICATED A TORNADO 21 MILES
  SOUTHWEST OF DOWNTOWN LITTLE ROCK OR 8 MILES WEST OF ALEXANDER...
  MOVING EAST AT 45 MPH. A FUNNEL CLOUD AND LARGE HAIL HAVE BEEN
  REPORTED WITH THIS STORM NEAR CROWS IN SALINE COUNTY.

* LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE...
ALEXANDER                    AROUND 1220 PM CST...
MABELVALE                    AROUND 1225 PM CST...
GEYER SPRINGS                AROUND 1225 PM CST...
NORTH LITTLE ROCK            AROUND 1235 PM CST...
DOWNTOWN LITTLE ROCK         AROUND 1235 PM CST...

A DOPPLER RADAR DETECTED TORrNADO MEANS THAT THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT.
..BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR SAFETY...GO
INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.

46


&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 18, 7:25 AM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Feb 18, 7:25 AM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 AM CST FRI FEB 18 2000

...UPDATED SECTION...
13Z OBSERVATIONS INDICATE WARM FRONT HAS MOVED QUICKLY ACROSS THE NORTHERN
PART OF THE STATE.  THIS HAS RESULTED IN A GOOD DEAL OF TEMPERATURE
DIFFERENCE BETWEEN THE NORTHERN RIDGES AND VALLEYS WITH HARRISON AT
66 DEGREES...WHILE FLIPPIN AT 46 AND MOUNTAIN HOME AT 44 DEGREES.
I THEREFORE HAVE INCREASED THE MAX TEMPERATURES TODAY ACROSS THE
NORTH.  AFTER LOOKING AT THE 13Z OBSERVATIONS...I HAVE ALSO DECIDED
TO INCREASE THE TEMPERATURES ACROSS THE REMAINDER OF THE REGION.

..PREVIOUS AFD...
AN AREA OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN
OKLAHOMA AND WESTERN ARKANSAS. THESE THUNDERSTORMS HAVE MOVED INTO
THE WESTERN AND NORTHERN PART OF MY CWFA. SPC HAS DROPPED A WATCH
FOR MY ENTIRE CWFA UNTIL 11 AM. UPDATED THE ZONES TO INCLUDE THIS
WATCH. LOOKS THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG OR OUT
AHEAD OF THE FRONT AND I HAVE INCLUDED A SLIGHT CHANCE POP ACROSS
SOUTHEAST FOR THIS EVENING. OTHERWISE...CONDITIONS WILL BE DRY AND
COLDER AIR WILL WORK IN.
OTHERWISE...NO OTHER CHANGES.

LATEST 11.0-3.9 MICRON (LOW CLOUD/FOG) IMAGERY INDICATES FOG AND
CLOUDS BREAKING UP ACROSS THE SOUTHERN AND WESTERN PART OF MY
CWFA...AS THE WARM FRONT MOVE THROUGH THE STATE.  06Z SURFACE
ANALYSIS HAD THE SURFACE LOW LOCATED JUST TO THE NORTH OF KOKC WITH
ONE WARM FRONT EXTENDING NORTHEASTWARD TO JUST NORTH KSTL. THIS WARM
FRONT SEPARATES THE REALLY COLD AIR (WINTRY TYPE) VS MORE EARLY
SPRING-LIKE WEATHER. A SECOND WARM FRONT EXTENDED FROM THE LOW
THROUGH CENTRAL AR AND THEN BACK INTO CENTRAL TN. A DRY LINE EXTENDS
FROM SOUTH CENTRAL OK AND INTO WEST TX WITH THE COLD FRONT ACROSS
THE TX PANHANDLE.

IN THE UPPER LEVELS...THE MAIN TROUGH AND SHORT WAVE WERE LOCATED
ACROSS EASTERN CO WITH AR IN SOUTHWESTERLY FLOW AND ZONAL FLOW
ACROSS MUCH OF THE REST OF THE COUNTRY. A SECOND TROUGH WAS ALSO
LOCATED ACROSS THE WEST COAST.

THE MODELS ALL INITIALIZED WELL...COMPARING TO THE LATEST WV VAPOR
IMAGERY. SOME DIFFERENCES IN THE MODELS WILL DEVELOP IN TIME...BUT
THE OVERALL SYNOPTIC PATTERNS ARE SIMILAR. I WILL LEAN CLOSER TOWARD
THE AVN...BUT ALL MODELS LOOK GOOD.

THE MAIN TROUGH AND SHORT WAVE WILL WEAKEN AND SHEAR OUT...AS IT
MOVES TO THE EAST ACROSS SOUTHERN MO AND INTO THE OH VALLEY BY
TONIGHT.

THE UPPER LEVEL PATTERN WILL THEN BECOME NEARLY ZONAL WITH A WEAK
SHORT WAVE  MOVE TO OUR NORTH BETWEEN 24 TO 48 HOURS. THIS TROUGH
WILL NOT HAVE MUCH MOISTURE TO WORK WITH AND ONLY A FEW HIGH CLOUDS
CAN BE EXPECTED.

A CUT OFF LOW WILL MOVE ACROSS THE EASTERN PACIFIC AND WILL BE ROUGHLY
LOCATED 250 MILES TO THE SOUTHWEST OF THE CA COAST BY 48 HOURS. THIS
WILL BE THE SYSTEM THAT WILL MOVE INTO THE AREA IN THE EXTENDED.

AT THE SURFACE...THE LOW WAS INITIALIZED OVER THE NORTHERN TX
PNAHANDLE AND HAD MOVE INTO CENTRAL OK BY 06Z. THIS LOW WILL MOVE
NORTHEASTWARD ACROSS SOUTHERN MO TODAY AND INTO SOUTH CENTRAL OH BY
TONIGHT.

AN ASSOCIATED COLD FRONT WILL DROP ACROSS THE NORTHWESTERN PART OF
THE STATE THIS MORNING. THE AVN HAS THE FRONT REACHING KLIT AROUND
18Z...BUT THIS MAT BE A BIT TOO FAST.  IT WILL EXIT THE STATE BY
EARLY EVENING.

A HIGH PRESSURE WILL BUILD BEHIND THE FRONT FOR SATURDAY WITH A
SECOND HIGH REINFORCING HIGH BUILDING IN FOR SUNDAY.

A DRY SLOT MOVES INTO NORTHWESTERN AR BY THE AFTERNOON AND THE
NORTHWESTERN 2/3RDS BY THIS EVENING.

...EXTENDED...
THE CLOSED LOW WILL WEAKEN AS IT MOVES INTO A RIDGE OVER THE ROCKIES
IN THE 48 TO 72 HOUR TIME FRAME. AS MENTIONED ABOVE...A REINFORCING
HIGH PRESSURE WILL BUILD IN FOR SUNDAY. I DIDN/T GET A CHANCE TO
LOOK AT THE MRF...SO I DIDN/T MAKE ANY CHANGES BEYOND THE FIRST DAY
OF THE EXTENDED.

(49)

.LIT...LAKE WIND ADVISORY TODAY ARZ003>007-012>16-23>24.

In the hours before

Special weather statement, Feb 18, 11:05 AM CST, 1 hour 6 minutes before
ARZ014-016-023>025-031>034-038-039-041>047-052>057-062>064-066>068-
182000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1105 AM CST FRI FEB 18 2000

...TORNADO WATCH FOR MUCH OF ARKANSAS UNTIL 4 PM...

A TORNADO WATCH HAS BEEN ISSUED FOR MUCH OF ARKANSAS UNTIL 4 PM.

A COLD FRONT WAS LOCATED IN NORTHWEST ARKANSAS AT MID MORNING
AND WILL MOVE RAPIDLY SOUTHEASTWARD THROUGH THE STATE THIS
AFTERNOON. SCATTERED THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF
THIS FRONT...MANY OF WHICH WILL BE AT SEVERE LEVELS THIS
AFTERNOON. A FEW TORNADOES ARE ALSO POSSIBLE.

THE COLD FRONT WILL EXIT THE SOUTHEASTERN PART OF THE STATE BY
EARLY EVENING AND WILL TAKE MOST OF THE SHOWERS AND THUNDERSTORMS
WITH IT.

THOSE LIVING OR TRAVELING IN OR CLOSE TO THE WATCH AREA SHOULD KEEP
AN EYE ON THIS POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO AND YOUR LOCAL MEDIA FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

16


Local storm report, Feb 18, 11:50 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CST THU FEB 18 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 A>M    LONSDALE                  AR   1.00 INCH HAIL
02/18/00   GARLAND

25
Local storm report, Feb 18, 12:10 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 PM CST THU FEB 18 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1156 AM    OWENSVILLE                AR   TORNADO (SEVERAL CALLS
02/18/00   SALINE                         FROM PUBLIC NOT CONFIRMED
                                          BY LAW
                                          ENFORCEM^ENT)

25

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 7:03 AM CSTSevere Thunderstorm WarningLZKYell37 min
Feb 18, 7:17 AM CSTSevere Thunderstorm WarningLZKMarion33 min
Feb 18, 10:29 AM CSTSevere Thunderstorm WarningLZKMontgomery46 min
Feb 18, 10:34 AM CSTSevere Thunderstorm WarningLZKYell36 min
Feb 18, 10:48 AM CSTSevere Thunderstorm WarningLZKConway, Pope47 min
Feb 18, 10:57 AM CSTSevere Thunderstorm WarningLZKGarland48 min
Feb 18, 11:19 AM CSTTornado WarningLZKGarland36 min
Feb 18, 11:40 AM CSTTornado WarningLZKSaline50 min
Feb 18, 12:30 PM CSTSevere Thunderstorm WarningLZKClark50 min
Feb 18, 12:37 PM CSTTornado WarningLZKLonoke48 min
Feb 18, 12:50 PM CSTSevere Thunderstorm WarningLZKWhite50 min
Feb 18, 12:57 PM CSTSevere Thunderstorm WarningLZKJackson48 min
Feb 18, 1:08 PM CSTTornado WarningLZKPrairie47 min
Feb 18, 1:33 PM CSTTornado WarningLZKMonroe47 min
Feb 18, 1:35 PM CSTSevere Thunderstorm WarningLZKPulaski, Saline35 min
Feb 18, 1:39 PM CSTSevere Thunderstorm WarningLZKOuachita51 min
Feb 18, 1:53 PM CSTSevere Thunderstorm WarningLZKLonoke47 min
Feb 18, 1:56 PM CSTSevere Thunderstorm WarningLZKCleveland49 min
Feb 18, 2:15 PM CSTTornado WarningLZKLonoke35 min
Feb 18, 2:23 PM CSTTornado WarningLZKPrairie47 min
Feb 18, 2:27 PM CSTSevere Thunderstorm WarningLZKLincoln48 min
Feb 18, 2:44 PM CSTTornado WarningLZKMonroe51 min
Feb 18, 3:02 PM CSTSevere Thunderstorm WarningLZKBradley48 min
Feb 18, 3:15 PM CSTSevere Thunderstorm WarningLZKDesha50 min
Feb 18, 3:46 PM CSTSevere Thunderstorm WarningLZKBradley34 min

Nearby

Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.